Wednesday, 28 December 2016

Risperidone

This little guy has been by saviour! No joke, he's gotten me out of so many holes, I can't even begin to count.

He manages to have this way of clearing my thoughts. In all honesty, they are probably not clear as much as dulled down, but it does give me enough head space to get back on track. It seems to contain my full blown mania and psychosis and was one of the first drugs I was ever given in the crusade against bipolar. It's also fair to say that I have been most responsive to this drug.



Ah risperidone my trusty companion.

Risperidone, often known as risperdol, is another anti psychotic medication. It changes the effects of chemicals in the brain, it is often used for treatment of mania in bipolar and schizophrenia.

Common side effects include but are not restricted to:

* Headaches

* Upset stomach/ constipation

* Tremors or uncontrollable muscle movements

* Agitation/ anxiety/ restlessness

* Dizziness or drowsiness

* Weight gain

I experienced little to no negative side effects of this medication, however, when my dosage increased from 2mg to 3/4mg I suddenly felt sleepier and drowsier than usual. Taking this into consideration, we split the dose to 2 intakes per day, which was much more manageable.

(UPDATE: After being back on Risperdone for 6 months I have noticed significant weight gain. Being a smaller person it hasn't impacted me too harshly, but still something I want to keep an eye on.)

** Please keep in mind that all medication should be okayed by your health care practitioner. Side effects experienced will be different for each person and what is expressed above is from my own personal experience.


No comments:

Post a Comment